Topological Methods in Nonlinear Analysis

Radial solutions of semilinear elliptic equations with broken symmetry

Anna Maria Candela, Giuliana Palmieri, and Addolorata Salvatore

Full-text: Open access

Abstract

The aim of this paper is to prove the existence of infinitely many radial solutions of a superlinear elliptic problem with rotational symmetry and non-homogeneous boundary data.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 27, Number 1 (2006), 117-132.

Dates
First available in Project Euclid: 12 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463081849

Mathematical Reviews number (MathSciNet)
MR2236413

Zentralblatt MATH identifier
1135.35339

Citation

Candela, Anna Maria; Palmieri, Giuliana; Salvatore, Addolorata. Radial solutions of semilinear elliptic equations with broken symmetry. Topol. Methods Nonlinear Anal. 27 (2006), no. 1, 117--132. https://projecteuclid.org/euclid.tmna/1463081849


Export citation

References

  • A. Ambrosetti and P.H. Rabinowitz, Dual variational methods in critical point theory and applications , J. Funct. Anal., 14(1973), 349–381 \ref\key 2
  • A. Bahri and H. Berestycki, A perturbation method in critical point theory and applications , Trans. Amer. Math. Soc., 267(1981), 1–32 \ref\key 3
  • F. A. Berezin and M. A. Shubin, The Schrödinger equation, Kluwer Academic Publishers, Dordrecht (1991) \ref\key 4
  • H. Berestycki and P. L. Lions, Nonlinear scalar field equations, Part \romI, Arch. Rational Mech. Anal., 82(1983), 313–345 \ref\key 5
  • P. Bolle, On the Bolza Problem , J. Differential Equations, 152(1999), 274–288 \ref\key 6
  • P. Bolle, N. Ghoussoub and H. Tehrani, The multiplicity of solutions in non-homogeneous boundary value problems , Manuscripta Math., 101(2000), 325–350 \ref\key 7
  • A. M. Candela and A. Salvatore, Multiplicity results of an elliptic equation with non-homogeneous boundary conditions , Topol. Methods Nonlinear Anal., 11(1998), 1–18 \ref\key 8
  • A. M. Candela, A. Salvatore and M. Squassina, Semilinear elliptic systems with lack of symmetry , Dynam. Contin. Discrete Impuls. Systems, 10(2003), 181–192 \ref\key 9
  • C. Chambers and N. Ghoussoub, Deformation from symmetry and multiplicity of solutions in non-homogeneous problems , Discrete Contin. Dynam. Systems, 8(2001), 267–281 \ref\key 10
  • M. Clapp, Y. Ding and S. Hernández-Linares, Strongly indefinite functionals with perturbed symmetries and multiple solutions of non symmetric elliptic systems , Preprint \ref\key 11
  • M. Clapp, S. Hernández-Linares and E. Hernández-Martínez, Linking-preserving perturbations of symmetric functionals , J. Differential Equations, 185(2002), 181–199 \ref\key 12
  • P. H. Rabinowitz, Multiple critical points of perturbed symmetric functionals, , Trans. Amer. Math. Soc., 272(1982), 753–769 \ref\key 13
  • M. Struwe, Infinitely many critical points for functionals which are not even and applications to superlinear boundary value problems , Manuscripta Math., 32(1980), 335–364 \ref\key 14 ––––, Infinitely many solutions of superlinear boundary value problems with rotational symmetry , Arch. Math., 36(1981), 360–369 \ref\key 15 ––––, Superlinear elliptic boundary value problems with rotational symmetry , Arch. Math., 39(1982), 233–240 \ref\key 16 ––––, Variational methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, 3rd Edition, Springer, Berlin (1996) \ref\key 17
  • K. Tanaka, Morse indices at critical points related to the Symmetric Mountain Pass Theorem and applications , Comm. Partial Differential Equations, 14(1989), 99–128